Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Have ADHD. Taking dexamphetamine instead of strattera. Getting chest pain and diarrhea. Side effect?

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions
My son started taking a small dose of dexamphetamine (2.5mg am) 3 days ago to supplement his strattera (18mg am and then a further 10mg pm) for ADHD. Scince he started taking it he has been up til 2am complaining of chest pain and had diarrhoea so badly that he pooed his pants four times and accidentally pooed in the shower this morning. Could these be related to the new dexamphetamine or just a few days of rotten luck? Thanks, XXXXXXX.
Posted Fri, 15 Mar 2013 in Medicines and Side Effects
Answered by Dr. Y V Siva Sankara Murty 1 hour later

Thanks for writing to health care magic.

Yes, the problems you are talking of are known side effects of dexaphetamine.

Among various other side effects, Insomnia is a known side effect of this drug. (This could be the reason why your son is up until 2am)

Chest pain and diarrhea are also known complications of dexamphtamine.

Request you to kindly consult your pediatrician/doctor, as the side effects are quiet disturbing.

Hope this helps.
Take care

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor